MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø56 TWO-HOLES; HIP ACETABULAR UNCEMENTED SHELL

MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø56 TWO-HOLES; HIP ACETABULAR UNCEMENTED SHELL
Catalog Number 01.32.156DH
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 june 2019: lot 178417: (b)(4) items manufactured and released on 03 april 2018.Expiration date: 2023-03-22.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional device involved: amis 01.15.10.0636 amis cup impactor 3.0-m8 (hpf) lot.1855199.Supplier manufacturing batch review on the 01.15.10.0636: batch released on date: 24/10/2018 n.Of pieces released: (b)(4).All the steps, according to our routing sheet and relative drawings, have been performed correctly as well as the dimensional and functional controls.Other complaints already received on this batch.There aren't non conformity elements in the document review.Sales representative reported as follows on jun 21st 2019: i don't know if the instrument thread was damaged.The same instrument was used for the second cup placement.
 
Event or Problem Description
During the primary hip surgery, and while using a blue offset inserter, the cup popped off the device.As the surgeon tried to thread the inserter into the cup, the threads became cross threaded.Another cup was used and the surgery was completed successfully.There was a 15 minute delay in the case.It is not known if the instrument thread was damaged.The same instrument was used for the second cup placement.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager during the analysis it is evaluated that it is not possible to screw the cup impactor with the acetabular cup.Looking at the threaded hole of the cup it is evaluable that the thread is scratched and broken.The threaded terminal of the cup impactor is little bit scratched too.It seems that the user incorrectly proceed to impact the cup before completing the screw.The instrument is ce marked by supplier.Manufacturing process review performed by the manufacturer document review batch released on date: 24/10/2018 n.Of pieces released: (b)(4).All the steps, according to our routing sheet and relative drawings, have been performed correctly as well as the dimensional and functional controls.This is the batch assigned with rework order ff18/0363.Have we received other complaint for this batch? yes.There aren't non conformity elements in the document review.
 
Additional Manufacturer Narrative
On july 12th 2019, we received the correct lot of the cup (186947).Batch review performed on 12 july 2019: lot 186947: (b)(4) items manufactured and released on 06 feb 2019.Expiration date: 2024-01-28.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.

Brand Name
CUP: MPACT ACETABULAR SHELL Ø56 TWO-HOLES
Common Device Name
HIP ACETABULAR UNCEMENTED SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8721538
Report Number3005180920-2019-00503
Device Sequence Number19297710
Product Code LPH
UDI-Device Identifier07630030810855
UDI-Public07630030810855
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2024
Device Catalogue Number01.32.156DH
Device Lot Number186947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2019
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer05/24/2019
05/24/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date07/30/2019
09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;